Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 63 (3), 438-9

Jaundice and Intrahepatic Cholestasis Following High-Dose Megestrol Acetate for Breast Cancer

Affiliations
Case Reports

Jaundice and Intrahepatic Cholestasis Following High-Dose Megestrol Acetate for Breast Cancer

D R Foitl et al. Cancer.

Abstract

High-dose megestrol acetate, a synthetic progestin, has been advocated recently in treating patients with metastatic breast carcinoma; no significant increase in adverse effects has been reported. This report describes a patient with jaundice and intrahepatic cholestasis after high-dose megestrol acetate therapy. This cholestatic lesion may have a pathogenesis similar to that observed with estrogens and oral contraceptives.

Similar articles

See all similar articles

Cited by 1 PubMed Central articles

  • Drug-induced Liver Injury: Is It Somehow Foreseeable?
    G Tarantino et al. World J Gastroenterol 15 (23), 2817-33. PMID 19533803. - Review
    The classic view on the pathogenesis of drug-induced liver injury is that the so-called parent compounds are made hepatotoxic by metabolism (formation of neo-substances t …

Publication types

MeSH terms

Supplementary concepts

Feedback